You may or may not have withdrawals after two weeks of sub. The idea behind short term sub is to get through this worst part of withdrawals from the roxycodone without taking the sub long enough for your body to become dependent on it. You will probably have some withdrawals regardless though. It's the price we have to pay by being on pain meds.
But that being said, withdrawals won't kill you. They aren't fun by any means but they don't last forever. The worst of the physical part is usually over in about 5 days with days 3 and 4 usually being the worst. Many here on this forum have made it through and you can too.
There are some things to help. Some are doctor prescribed and some are over the counter. Doctors will usually prescribed clonodine which is a blood pressure med. It helps to lower blood pressure because withdrawals usually cause a spike in blood pressure. It will also help with the hot flashes, insomnia, and overall edgy feeling.
You can read about the over the counter remedies in the health pages which can be found in the upper right hand corner of the screen. Check out the amino acid protocol or the thomas recipe.
A lot of it is a mental battle. If you stay strong and stay focused you can make it through. There is no need to fear withdrawals. It's almost like having a very bad flu so try to look at it at that. Would you be scared if you knew you were going to get the flu tomorrow? You wouldn't be scared, just disappointed.
Be sure to eat healthy, push the good fluids such as juice and water, and exercise. It can be hard to find the energy to exercise but I feel it is one of the most important parts to a speedy recovery. Start off with a short walk around the block at first and you will soon find out you can go much further because it does make you feel better.
Also do your best to keep your mind occupied. Try not to lay around in bed or on the couch all day because doing this tends to let our minds wander into thoughts of pills. Rent some funny movies, pick up a good book, do a jigsaw puzzle, anything that will keep your mind occupied.
Be sure to stick around here for support. It's amazing how much it helps having everyone here cheering you own. It gives us that extra bit of motivation that it takes to make it through.
Just hang in there. You will get through this just fine. The unknown is always scary but all you have to worry about is feeling blah for a few days. It's not easy but if you put your mind to it you will accomplish your goal.
If you need anything, please let me know!
Best of luck!
Hi & Welcome,
Are you doing the Suboxone through a doctor? Tell us what the doctor said as to how it is going to work.
Welcome This is a great site for us addicts, you'll never be alone in recovery we help each other ,as long as we take responsibility for our own recovery. I went to meetings in my area met lots of recovering people its nice to go to a place where people know your name. , Oh about WD's I'm one that wont forget that nightmare,seemed like 90 days, it helps to keep me clean and sober, to remember what its like. Thank you for posting Good Luck Peace & Love
From experience I have taken suboxone numerous times for different lengths. I can tell you that you can and will have withdrawal from suboxone for a 2 week program. It is very important that you create a good taper schedule to get off. I would recommend only using it for 7 days and decreasing your dose after the 3rd day. Suboxone is a very very strong drug with an extremely long half-life. In order to jump sucessfully off of suboxone I would get yourself down to at least .5mg. You may even want to go to .5mg every other day. This way there will be less of this drug in your system when you jump. The withdrawal from suboxone is terrible. And I have found that I can get withdrawal from the drug at just taking 8mg for a week. Your withdrawal off the suboxone can last twice as long as it would have with the oxycodone. Unless you were on high high doses or have tried to quit numerous time with no success I do not believe suboxone is a good idea for many people. I do not no your case so I could be wrong. All I am saying it I found it easier overall to go c/t off the drugs and be over and done with it in a week. Rather then prolong the withdrawal for 2 additional weeks. Another thing is suboxone will prevent you from getting any cravings for oxycodone during your time using it. So you will feel in the clear until you stop taking the suboxone and the real w/d hits. I wish you the best of luck and feel free to ask any questions. There are some great people here with many different experiences. -John
What he said (post above me)... watch out for Sub's. They are MUCH harder to withdraw from than Roxy's.
I had a friend that took upwards of 60-days, in a treatment center no less, to completely get the Sub out of his system, and it was brutal the whole time.
Not trying to scare you... actually, I lie. I AM trying to scare you (into doing your taper correctly, or you're in for a rough time).
Keep us posted and feel free to ask questions about your taper (but I think the guy above me gave you a pretty good idea of what you need to do).
I have been an addict for 13 years now and wasn't strong enough to go CT so I got put on Suboxone. Started out taking 16mg a day and every month my Dr would cut me down 2 mg. I was on 2mg when I jumped off 34 days ago. I was on it for 8 months and I did NOT have hardly any Wd's at all! I had some anxiety on days 5-6 and that was it. I caught myself trying to make the Wd's worse than they really were and when I started thinking about other things they were gone. I have had 3 family members and 7 friends come off Suboxone and 5 of them said they had no Wd's and the other 5 said the Wd's were worse than the Wd's from their DOC. Maybe I got lucky who knows. Just try to keep your mind busy when the day comes to stop them. Best of Luck to you!
Dont be scared. I know its hard not to and I was scared. Your doing the right thing. The suboxone is a short term answer. I hated it. Ive done it and it just lingered around to long. I think the key is to do as little of whatever your taking everyday. Everyone is different. Be proud of yourself. Think of quiting like this. The real bad wd stores usually come from people that are on very high doses and then have nothing. Kinda like hitting a wall in your car going 100 mph. If you get your dosed down to less than say 5 or 10 mg. Its like hitting a wall going 10mph. Yes it still hurts. Its sooo much easier that way. You can do it.. I have 15 days oxy free today! No suboxone either. Be careful of that stuff. If you dont think you need then you dont.
Hi there. After only 2 weeks you are unlikely to experience suboxone withdrawals. I am not suggesting that you wont experience any withdrawals i just think the source of these will be the years of roxy abuse rather than the 2 weeks of suboxone. The severity of your symptoms should be significantly milder than had you just tapered off of the roxy uaided.
I see on this forum,all too often, people who are quick to blame the short 2- 3 week course of suboxone or methadone for their withdrawal symptoms but completely disregard the years of oxy,roxy whatever abuse. This is crazy but i guess we like to rationalise our addictions by laying the blame for the source of our pain on anything but the real culprit.
You are smart to limit the suboxone to the minimum period required to provide relief from your withdrawal symptoms but not long enough to develop a dependancy on the suboxone itself. As other posters have alluded to, the severity of withdrawals from longterm suboxone maintenance are terrible. Well, this point is moot since you only plan to be on suboxone for 2 weeks.
Take care. Regards Jeremy.
HI.....im not a big sub fan but i know it saves lives there have been a few on this forum that only used it short term in my eyes all it does it put off the inevitable your going to have to face withdrawals im with Jeremy on this one your more the likely going to go threw roxy withdrawals but mabe not as sever that point is questionable to truly detox you have to get all the narcotics out of your system including sub....just be ready for a bit of down time
when you pull the plug many think sub is a get out of jail free card its not the mental anguish is often worst then the physical detox itself the only way to get on top of addiction is threw
aftercare you need to treat the cause not the symptom both N/A and A/A offer free programs if you prefer one on one you can see a substance abuse conslor or an addiction therapist
the pills are just a symptom of the illness not the illness itself please try and get some help by going threw the right channels you can make this your last detox good luck and God bless.....Gnarly